MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 7-8 15MM; PRSTHSS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRAIND, CMNTD, POLY/MET/POLY

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 7-8 15MM; PRSTHSS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRAIND, CMNTD, POLY/MET/POLY
Model Number 71453261
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision of a poly insert was performed due its dovetail locking mechanism that seemed to be damaged.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that it was reported that revision of a poly insert was performed due its dovetail locking mechanism that seemed to be damaged.To date, no medical information has been provided.Without supporting medical documentation, a thorough medical assessment cannot be performed.In the event medical/clinical records are received, the clinical task will be re-opened and a thorough assessment will be rendered at that time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include poor insertion technique or device damaged during attempted use.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN XLPE PS INSERT SZ 7-8 15MM
Common Device Name
PRSTHSS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRAIND, CMNTD, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9478608
Report Number1020279-2019-04416
Device Sequence Number14185578
Product Code JWH
UDI-Device Identifier00885556255773
UDI-Public00885556255773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model Number71453261
Device Catalogue Number71453261
Device Lot Number13KM13058
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;